Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 185, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 1, 2005, 4:57 PM MDT for Yuma County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2005, 4:57 PM MDT (22:57 UTC)
- Expired
- Jul 1, 2005, 5:22 PM MDT
- In force
- 25 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:01 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 1, 3:01 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 301 PM MDT FRI JUL 1 2005 .DISCUSSION...MAIN CONCERN IS THE POSSIBILITY OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT AS A SURFACE BOUNDARY AND UPPER SHORT WAVE TROUGH MOVE THROUGH THE AREA. HAVE NOT CHANGED MUCH FROM THE PREVIOUS FORECAST OTHER THAN TO BLEND BETTER WITH THE SURROUNDING OFFICES AND CHANGE THE TIMING AND COVERAGE OF THE PRECIPITATION SLIGHTLY IN THE SHORT TERM. AN UPPER WAVE MOVING OUT OF THE CENTRAL ROCKIES AND ACROSS THE HIGH PLAINS WILL WORK IN COMBINATION WITH THE SURFACE LEE TROUGH/DRYLINE TO SPAWN THUNDERSTORMS THAT ARE EXPECTED TO MOVE ACROSS THE TRI-STATE REGION THIS EVENING. TEMPERATURES WILL WARM SLIGHTLY SATURDAY AND SUNDAY AS THE UPPER HIGH OVER THE SOUTHWEST RIDGES INTO THE ROCKIES AND HIGH PLAINS REGION AHEAD OF THE NEXT UPPER WAVE AND SURFACE BOUNDARY DUE THROUGH THE REGION BY LATE SUNDAY. THIS WILL BRING THE NEXT BATCH OF SCATTERED THUNDERSTORMS TO THE REGION MAINLY SUNDAY EVEING. DID NOT MAKE ANY CHANGES TO THE EXTENDED PERIODS. EXPECT MAINLY ZONAL FLOW ALOFT WITH THE JET LINGERING TO THE NORTH OF THE REGION PRODUCING NUMEROUS WEAK WAVES IN THE UPPER FLOW...AIDING IN THE PRODUCTION OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY NEXT WEEK. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LOCKHART
Hazardous weather outlook, Jul 1, 10:33 AM MDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT FRI JUL 1 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1033 AM MDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MODERATE INSTABILITY ALONG AND AHEAD OF A DRY LINE OVER EASTERN COLORADO WILL RESULT IN SCATTERED THUNDERSTORMS DEVELOPING AFTER 1 PM MDT. IN ADDITION AN UPPER LEVEL DISTURBANCE OVER SOUTHERN WYOMING WILL MOVE SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS DEVELOPING OVER EASTERN COLORADO WILL THEN SPREAD EASTWARD INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE LATE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS WILL BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSETTLED WEATHER PATTERN WILL BRING A CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. LAMMERS
In the hours before
Local storm report, Jul 1, 2:55 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
255 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 SE CLARKVILLE 40.33N 102.55W
07/01/2005 1.00 INCH YUMA CO PUBLIC
&&
BOYDLocal storm report, Jul 1, 3:06 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 19 N ECKLEY 40.39N 102.49W
07/01/2005 0.88 INCH YUMA CO TRAINED SPOTTER
&&
BOYDLocal storm report, Jul 1, 3:22 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
322 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 5 S CLARKVILLE 40.31N 102.62W
07/01/2005 1.50 INCH YUMA CO PUBLIC
&&
BOYDLocal storm report, Jul 1, 4:04 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
404 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 8 W WRAY 40.08N 102.38W
07/01/2005 0.75 INCH YUMA CO PUBLIC
&&
BOYDLocal storm report, Jul 1, 4:24 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
424 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL WRAY 40.08N 102.23W
07/01/2005 0.88 INCH YUMA CO TRAINED SPOTTER
&&
BOYDLocal storm report, Jul 1, 4:35 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
435 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 10 S WRAY 39.93N 102.23W
07/01/2005 1.00 INCH YUMA CO TRAINED SPOTTER
&&
BOYDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:44 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Jul 1, 5:37 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 53 min |
| Jul 1, 5:42 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 52 min |
| Jul 1, 2:18 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 42 min |
| Jul 1, 2:36 PM MDT | Tornado Warning | GLD | Yuma | 39 min |
| Jul 1, 2:49 PM MDT | Tornado Warning | GLD | Yuma | 41 min |
| Jul 1, 3:05 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 18 min |
| Jul 1, 3:51 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 24 min |
| Jul 1, 4:10 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.